Alert archive / Alabama / Frost Advisories in 2005

Frost Advisory 1, NWS Mobile, AL

October 25, 200510 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this frost advisory at Oct 25, 2005, 2:54 PM CDT for 10 counties in Alabama; Wayne County, Mississippi. It took effect at Oct 25, 2005, 10:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 2:54 PM CDT (19:54 UTC)
In effect from
Oct 25, 2005, 10:00 PM CDT
Expired
Oct 26, 2005, 8:00 AM CDT
In force
10 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 131 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 251954
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FOR PARTS OF SOUTHWEST ALABAMA AND
    SOUTHEAST MISSISSIPPI...

.UNSEASONABLY COOL AND DRY AIR HAS MOVED OVER THE AREA...WITH THE
DRIEST BEING OVER CENTRAL ALABAMA. THIS DRIER AIR...WHEN COMBINED
WITH WINDS DROPPING TO CALM TONIGHT...WITH ALLOW TEMPERATURES TO
FALL INTO THE LOWER 30S...WITH AREAS OF FROST FORMING OVER THE
ADVISORY AREA. THE ADVISORY AREA IS ALONG AND NORTH OF THE HIGHWAY 84
CORRIDOR. 

PATCHY FROST IS LIKELY SOUTH OF THE ADVISORY AREA AND NORTH
OF INTERSTATE 10. TEMPERATURES WILL GENERALLY REMAIN IN THE UPPER
30S...THOUGH A FEW LOCALIZED AREAS MAY SEE SOME PATCHY FROST.

ALZ051>060-MSZ067-260400-
/X.NEW.KMOB.FR.Y.0001.051026T0300Z-051026T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO
254 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
WEDNESDAY. 

TEMPERATURES WILL FALL QUICKLY BEGINNING CLOSE TO SUNSET...FALLING INTO
THE 30S AFTER MIDNIGHT. A DRIER THAN NORMAL AIRMASS AND WINDS
BECOMING CALM WILL ALLOW TEMPERATURES TO FALL EVEN MORE THAN
USUAL...WITH AREAS OF FROST LIKELY OVER AREAS ALONG AND NORTH OF THE
HIGHWAY 84 CORRIDOR.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS74 KMOB 260314
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1014 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FOR PARTS OF SOUTHWEST ALABAMA AND
   SOUTHEAST MISSISSIPPI...

.UNSEASONABLY COOL AND DRY AIR HAS MOVED INTO THE AREA.  CALM WINDS
TONIGHT WILL ALLOW FOR TEMPERATURES TO FALL INTO THE LOWER THIRTIES
WITH AREAS OF FROST DEVELOPING ALONG AND NORTH OF THE HIGHWAY 84
CORRIDOR.  PATCHY FROST IS EXPECTED SOUTH OF THE HIGHWAY 84 CORRIDOR
TO NORTH OF INTERSTATE 10...WHERE TEMPERATURES WILL GENERALLY REMAIN
IN THE UPPER THIRTIES.

ALZ051>060-MSZ067-261115-
/X.CON.KMOB.FR.Y.0001.000000T0000Z-051026T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO
1014 PM CDT TUE OCT 25 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST ADVISORY
WHICH IS IN EFFECT UNTIL 8 AM CDT WEDNESDAY.

TEMPERATURES WILL FALL INTO THE UPPER THIRTIES SHORTLY AFTER
MIDNIGHT.  A DRIER THAN NORMAL AIRMASS AND WINDS BECOMING CALM WILL
ALLOW TEMPERATURES TO FALL FURTHER...INTO THE LOWER TO MID THIRTIES
SHORTLY BEFORE SUNRISE.  FROST WILL BE LIKELY OVER AREAS ALONG AND
NORTH OF THE HIGHWAY 84 CORRIDOR...ESPECIALLY IN LOW LYING AND OPEN
AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.  SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:18 AM CDT, 11 hours 36 minutes earlier.

Area forecast discussion, Oct 25, 3:18 AM CDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
318 AM CDT TUE OCT 25 2005

.SHORT TERM (TODAY AND TONIGHT) LATEST SATELLITE PICS CONTINUE TO
SHOW A FEW MID CLOUDS ADVECTING SOUTHWARD OVER CENTRAL PARTS OF AL
AND MS AS MID TO UPPER LOW/TROF SHIFTS ENE OVER THE OHIO VALLEY TO
THE MID ATLANTIC REGION. MID LEVEL RESIDUAL MOISTURE IN THE WAKE OF
THE TROF WILL CONTINUE TO ERODE AS IT ADVECTS SOUTHWARD THIS MORNING
RESULTING LITTLE IN THE WAY OF CLOUDS FOR MOST AREAS IN THE CWFA
THROUGH TONIGHT. AS FOR TEMPS FOR TODAY AND TONIGHT WILL STAY CLOSE
TO COOLER FWC/MAV GUIDANCE THROUGH TONIGHT AS WINDS ARE EXPECTED TO
DECOUPLE FOR MOST INLAND AREAS AFTER AROUND 06Z WED. WITH TEMPS
FALLING WITHIN A FEW DEGREES OF THE DEWPOINT FOR MOST LOCATIONS
TONIGHT AND WINDS DECOUPLING WELL BEFORE SUNRISE...BELIEVE A FEW
AREAS COULD SEE SOME LIGHT PATCHY FROST BY 12Z WED. THIS WILL NEED TO
BE MONITORED CLOSELY BY DAYSHIFT FOR POSSIBLE STATEMENT IF NEXT MODEL
RUN SUPPORTS. /32

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...BASICALLY A TEMPERATURE
FORECAST THRU AT LEAST THE WEEKEND AS HIGH PRESSURE AND DRY
CONDITIONS PERSIST THRU SUNDAY. PATTERN SETS UP FOR MOSTLY SUNNY DAYS
AND MOSTLY CLEAR NIGHTS WITH LIGHT WINDS THRU REST OF THE WORK
WEEK...SUGGESTING TO LEAN TOWARD THE WARMER GUIDANCE HIGHS AND COOLER
LOWS THRU FRIDAY. NORTHEAST WINDS PICK UP ON FRIDAY AS A STRONG UPPER
DISTURBANCE PUSHES OFF THE UPPER ATLANTIC EAST COASTS AND REINFORCES
A COLD DOME OF HIGH PRESSURE OVER THE OHIO VALLEY. THIS WILL ALLOW
AMPLE MIXING AND HELP MODERATE LOWS UP JUST A BIT OVER THE WEEKEND.
HAVE CLEARED ANY MENTION OF RAIN CHANCES THRU THE WEEKEND...BUT WILL
HAVE TO SHOW A SLIGHT CHANCE OF SHOWERS FOR MONDAY-TUESDAY NEXT WEEK
AS GFS SHOWS AN UPPER SHORTWAVE TRAVERSING THE AREA...ALTHO MOISTURE
& INSTABILITIES ARE WEAK. /39

&&

.MARINE...WINDS AND SEAS WILL GRADUALLY DIMINISH THIS MORNING AS
UPPER TROF LIFTS OUT TO THE NE AND HIGH PRES SETTLES OVER THE LOWER
MS RIVER VALLEY AND NORTH CENTRAL GULF. UPPER TROF/LOW WILL LINGER
OVER THE MID ATLANTIC REGION THROUGH MUCH OF THE WEEK RESULTING IN A
SERIES OF WEAK VORTS MOVING SOUTH AND EAST OVER THE SE CONUS THROUGH
FRIDAY. WITH THIS EXPECT A CONTINUED OFFSHORE FLOW THROUGHOUT THE
WEEK WITH HIGHER WINDS OCCURRING EACH NIGHT DUE TO COOL AIR
DRAINAGE. HAVE ADJUSTED CURRENT GFS GUIDANCE MOSTLY NEAR THE COAST
ACCORDINGLY THROUGH THE PERIOD. /32

&&

.FIRE WEATHER...DRY CONDITIONS WILL PERSIST THRU MID WEEK AS A COOL
DOME OF HIGH PRESSURE SETTLES OVER THE AREA. EXPECT AFTERNOON RH
LEVELS TO MEET RED FLAG CRITERIA FOR THE WESTERN FLORIDA PANHANDLE
AGAIN TODAY AND POSSIBLY AGAIN ON WEDNESDAY. ALTHO THE RH LEVELS AND
WINDS WILL BE BORDERLINE FOR SOUTHWEST AND PORTIONS OF SOUTH ALABAMA
TODAY AND WEDNESDAY...WILL HOLD ONTO THE RED FLAG FOR TODAY AND HAVE
POSTED A FIRE WEATHER WATCH FOR BOTH ALABAMA AND FLORIDA ZONES FOR
WEDNESDAY AS DRY CONDITIONS CONTINUE.  /39

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  39  70  42 /   0   0   0   0
PENSACOLA   67  41  70  46 /   0   0   0   0
DESTIN      66  45  69  48 /   0   0   0   0
EVERGREEN   61  35  67  38 /   0   0   0   0
WAYNESBORO  62  35  68  40 /   0   0   0   0
CAMDEN      61  35  67  39 /   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TO 6 PM TODAY FOR ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON... CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER...MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM NOON TO 6 PM WEDNESDAY FOR ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

     SMALL CRAFT ADVISORY UNTIL NOON TODAY FOR GMZ630-650-670.

FL...RED FLAG WARNING FROM NOON TO 6 PM TODAY FOR ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON TO 6 PM WEDNESDAY FOR ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     SMALL CRAFT ADVISORY UNTIL NOON TODAY FOR GMZ655-675.

MS...NONE.
&&
Hazardous weather outlook, Oct 25, 5:00 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE OCT 25 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI...AND THE EXTREME WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS OR SEVERE WEATHER IS
EXPECTED THROUGH TONIGHT.

THE THREAT OF DANGEROUS WILDFIRES WILL CONTINUE THROUGH THIS
AFTERNOON DUE TO LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS WILL NOT BE REQUIRED
THROUGH TONIGHT.

Nearby

Frost Advisories in Alabama, 2005Frost Advisories in Mississippi, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.